EconPapers    
Economics at your fingertips  
 

A new solution to the problem of adjudicating conflicting claims

Diego Dominguez () and William Thomson

Economic Theory, 2006, vol. 28, issue 2, 283-307

Abstract: For the problem of adjudicating conflicting claims, we consider the requirement that each agent should receive at least 1/n his claim truncated at the amount to divide, where n is the number of claimants (Moreno-Ternero and Villar, 2004a). We identify two families of rules satisfying this bound. We then formulate the requirement that for each problem, the awards vector should be obtainable in two equivalent ways, (i) directly or (ii) in two steps, first assigning to each claimant his lower bound and then applying the rule to the appropriately revised problem. We show that there is only one rule satisfying this requirement. We name it the “ rule”, as it is obtained by a recursion. We then undertake a systematic investigation of the properties of the rule. Copyright Springer-Verlag Berlin/Heidelberg 2006

Keywords: Claims problems; Recursive rule. (search for similar items in EconPapers)
Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (35) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1007/s00199-005-0636-3 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A New Solution to the Problem of Adjudicating Conflicting Claims (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:28:y:2006:i:2:p:283-307

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-06-22
Handle: RePEc:spr:joecth:v:28:y:2006:i:2:p:283-307